Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 8, 2012Seminole County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 8, 2012, 5:41 PM CDT for Seminole County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 5:41 PM CDT (22:41 UTC)
Expired
Aug 8, 2012, 6:15 PM CDT
In force
34 min
Issued by
NWS Norman, OK

County Seminole County, OK

The radar

The Norman radar (KTLX), 53 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS84 KOUN 082244
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED AUG 8 2012

OKZ028>031-042-082315-
SEMINOLE OK-MCCLAIN OK-CLEVELAND OK-PONTOTOC OK-POTTAWATOMIE OK-
541 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...
SOUTHEASTERN MCCLAIN...SOUTHEASTERN CLEVELAND...NORTHWESTERN
PONTOTOC AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS 
POTTAWATOMIE AND SEMINOLE COUNTIES. THE STRONGEST STORM WAS 4 MILES 
SOUTHEAST OF MACOMB...WITH ANOTHER STRONG STORM NEAR WANETTE. 
THESE STORMS WERE MOVING SOUTH TO SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY IGNITE WILDFIRES... 

LOCATIONS IMPACTED INCLUDE...
KONAWA...MAUD...ASHER...WANETTE...BOWLEGS...TRIBBEY...ST. LOUIS...
ETOWAH...ROSEDALE...MACOMB AND TROUSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND 
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE FIGHTING 
EFFORTS. PLEASE ADVISE ANY FIRE CREWS IN THE FIELD IMMEDIATELY.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3488 9661 3490 9729 3517 9725 3516 9659
TIME...MOT...LOC 2238Z 358DEG 7KT 3508 9697 

$$

AUSTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:08 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 8, 4:08 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CDT WED AUG 8 2012

.DISCUSSION...
MOIST CONVECTION IS LIMITED TO EASTERN OK AND WESTERN NORTH TX
THIS AFTERNOON...WITH A BROAD AREA OF SUBSIDENCE BEHIND A
SHORTWAVE TROUGH IMPACTING THE REGION. WHAT REMAINS OF A MCV OVER
WESTERN NORTH TX WILL RESULT IN SHOWERS AND THUNDERSTORMS THERE
THROUGH THIS EVENING...WHILE WEAK SFC CONVERGENCE ALONG A SFC
TROUGH AND DIFFERENTIAL HEATING ZONE FROM CREEK COUNTY SOUTHWARD
THROUGH SEMINOLE COUNTY SUPPORTS THE CONVECTION THERE. EXPECT VERY
LITTLE TO NO COVERAGE ELSEWHERE UNTIL PERHAPS LATER THIS EVENING
AS A VORT MAX DIVES SOUTH ACROSS THE MIDWEST AND A WEAKER
ASSOCIATED LOBE IMPACTS N/NE/E OK...ALONG WITH COOLER MID
LEVEL TEMPS. COVERAGE WILL REMAIN ISOLATED THOUGH FOR OUR FA.

A SIGNIFICANT VORT MAX...CURRENTLY OVER THE MANITOBA/ONTARIO
BORDER...WILL CONTINUE TO DIG SOUTH TOMORROW AS AN UPPER TROUGH
DEEPENS OVER THE EASTERN CONUS AND THE UPPER RIDGE REMAINS OVER
THE ROCKIES. A PREFRONTAL TROUGH AND COLD FRONT WILL IMPACT THE
REGION TOMORROW AS A RESULT. HOWEVER...EXPECT THE MOST SIGNIFICANT
CAA TO OCCUR SEVERAL HOURS AFTER 18Z SO STAYED CLOSER TO THE
WARMER METMOS FOR TOMORROW. IN ADDITION...MOS TEMPS TEND TO COOL
TOO FAST THE DAY OF FROPA. BY FRIDAY AFTERNOON BEHIND THE
FRONT...HOWEVER...IT APPEARS MOST OF THE OPERATIONAL MODELS (WITH
THE EXCEPTION OF THE MUCH COOLER GFS) DROP 850MB TEMPS TO AROUND
21 TO 23C ACROSS CENTRAL OK AS A SFC RIDGE AXIS EXTENDS FROM THE
UPPER MIDWEST THROUGH THE SOUTHERN PLAINS. EXPECT HIGHS FROM THE
LOW 90S TO NEAR 100 FROM NE TO SW RESPECTFULLY FRIDAY. TEMPS WILL
SLOWLY BEGIN TO WARM THROUGH LATE THIS WEEKEND...BUT AT LEAST LOW
RAIN CHANCES AND REASONABLE TEMPS WILL REMAIN IN THE FORECAST
WITH THE RIDGE GENERALLY REMAINING WEST OF THE AREA AND MID TO
UPPER WNW FLOW OVERHEAD.

&&

.FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS PORTIONS
OF CENTRAL AND NORTHERN OKLAHOMA THURSDAY AFTERNOON THROUGH EARLY
THURSDAY EVENING AS BREEZY NORTH WINDS AROUND 15 TO 20 MPH
ACCOMPANY A COLD FRONT. ONLY SLIGHTLY COOLER AFTERNOON
TEMPERATURES ARE EXPECTED TOMORROW AFTERNOON NORTH OF I40...AND
DEWPOINTS WILL ALSO DROP. THIS WILL RESULT IN MIN RH NEAR 20
PERCENT. ALL OF THE PREVIOUS CONDITIONS COMBINED WITH HIGH FIRE
DANGER WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY
ACROSS CENTRAL AND NORTHERN OK TOMORROW AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75 101  71  93 /  20  10  10   0
HOBART OK         74 104  71  96 /  20  10  10   0
WICHITA FALLS TX  77 105  74  99 /  20  10  10   0
GAGE OK           70  98  65  93 /  10  10  10   0
PONCA CITY OK     75  97  70  91 /  20  10  10   0
DURANT OK         77 101  74  97 /  50  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/03
Hazardous weather outlook, Aug 8, 4:00 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT WED AUG 8 2012

OKZ004>048-050>052-TXZ083>090-091200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
400 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW MAY PRODUCE DAMAGING WIND GUSTS.

DISCUSSION...
WHILE THE LOWER LEVELS HEAT AND DEVELOP LARGE DIFFERENCES IN
TEMPERATURE AND DEWPOINT IN THE LOWER LEVELS OF THE ATMOSPHERE...
THE ENVIRONMENT WILL SUPPORT DAMAGING WIND GUSTS. ONCE THUNDERSTORMS
DEVELOP...THEY WILL MOVE SOUTH AND EAST AHEAD OF AN APPROACHING
ATMOSPHERIC DISTURBANCE AND ASSOCIATED COLD FRONT. THIS FRONT IS
EXPECTED TO MOVE INTO NORTHERN PARTS OF OKLAHOMA THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN HIGH ACROSS THE REGION. EXTREME
TEMPERATURES WILL ALSO CONTINUE THE THREAT FOR HEAT RELATED
ILLNESSES FOR THOSE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES
DURING THE HEAT OF THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA ON
THURSDAY. A FEW WILL ALSO BE POSSIBLE ACROSS NORTHERN PARTS OF
OKLAHOMA SATURDAY THROUGH NEXT MONDAY.

OTHER HAZARDOUS WEATHER...
THE WILDFIRE DANGER WILL REMAIN HIGH DUE TO SIGNIFICANT DROUGHT
CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

In the hours before

Special weather statement, Aug 8, 12:29 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1229 PM CDT WED AUG 8 2012

OKZ048-081800-
ATOKA OK-
1229 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATOKA COUNTY
UNTIL 100 PM CDT...

AT 1226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF STRINGTOWN...MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
DAISY...CHOCKIE AND REDDEN.

LAT...LON 3451 9568 3451 9578 3447 9578 3430 9592
      3457 9607 3467 9589 3467 9588 3460 9588
      3459 9567 3452 9567
TIME...MOT...LOC 1726Z 296DEG 5KT 3452 9598

WR
Special weather statement, Aug 8, 5:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED AUG 8 2012

OKZ028>031-042-082315-
SEMINOLE OK-MCCLAIN OK-CLEVELAND OK-PONTOTOC OK-POTTAWATOMIE OK-
541 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...
SOUTHEASTERN MCCLAIN...SOUTHEASTERN CLEVELAND...NORTHWESTERN
PONTOTOC AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS
POTTAWATOMIE AND SEMINOLE COUNTIES. THE STRONGEST STORM WAS 4 MILES
SOUTHEAST OF MACOMB...WITH ANOTHER STRONG STORM NEAR WANETTE.
THESE STORMS WERE MOVING SOUTH TO SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING WHICH MAY IGNITE WILDFIRES...

LOCATIONS IMPACTED INCLUDE...
KONAWA...MAUD...ASHER...WANETTE...BOWLEGS...TRIBBEY...ST. LOUIS...
ETOWAH...ROSEDALE...MACOMB AND TROUSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE FIGHTING
EFFORTS. PLEASE ADVISE ANY FIRE CREWS IN THE FIELD IMMEDIATELY.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3488 9661 3490 9729 3517 9725 3516 9659
TIME...MOT...LOC 2238Z 358DEG 7KT 3508 9697

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:16 PM CDTSpecial Weather StatementOUNCotton44 min
Aug 7, 7:19 PM CDTSpecial Weather StatementOUNKingfisher41 min
Aug 7, 7:29 PM CDTSpecial Weather StatementOUNWoodward46 min
Aug 7, 11:23 PM CDTSpecial Weather StatementOUNJackson52 min
Aug 7, 11:56 PM CDTSpecial Weather StatementOUNComanche, Tillman49 min
Aug 8, 12:07 AM CDTSpecial Weather StatementOUNTillman53 min
Aug 8, 2:04 AM CDTSpecial Weather StatementOUNComanche, Greer, Jackson, Kiowa, Washita56 min
Aug 8, 12:29 PM CDTSpecial Weather StatementOUNAtoka31 min
Aug 8, 5:03 PM CDTSevere Thunderstorm WarningOUNPottawatomie42 min
Aug 8, 6:16 PM CDTSpecial Weather StatementOUNAtoka44 min
Aug 8, 6:21 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal39 min
Aug 8, 6:54 PM CDTSpecial Weather StatementOUNAtoka51 min
Aug 7, 7:15 PM CDTSpecial Weather StatementOUNClay45 min
Aug 7, 9:04 PM CDTSpecial Weather StatementOUNWilbarger41 min
Aug 8, 12:56 AM CDTSpecial Weather StatementOUNArcher, Baylor, Knox, Wichita49 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.